Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for withdrawal symptoms of Prestique

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3134 Questions

default
Posted on Tue, 23 Aug 2016 in Mental Health
Question: I was on Pristique for a couple of years. I just realized that I had not taken it, by mistake for a couple few wks. My body had some jerking like & I was a little down, but I had candida so I thought that was a sympton of that. I seem to be okay without it now. I also was taken lamictal with the prestique. What should I do? continue without it since I seem to be okay or not?

I also take0.5 mg of klonapin
doctor
Answered by Dr. Ashok Kumar 13 minutes later
Brief Answer:
How long you are using it and what was the indication

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Before I answer your query I like to know the duration of use for pristiq and klonopin and the reason for taking it. I also like to know the number of episodes you suffered till date and the interval between any two episodes.

It will be also appropriate if you can include details of lamictal use such as duration and indication.

I look forward to get above details before concluding anything in favor or against of pristiq use.

Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 49 minutes later
I've been on Pristiq & klonopin fo about 10 or more years. These were given to me for depression & anxiety along with lacmintal. If I can get along without meds I would so like too. I have an appointment in a month with my m.d. which was rescheduled by her.

Lamictal, probably about 5 yrs. The dr. that put me on this med. has passed away & the new dr. just left things as they were up until now.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
I think it is better to go without meds

Detailed Answer:
Hello,
Thanks for reverting back to me with required details.

Ideally a single episode of depression should be treated for 9-12 months after resolution of symptoms. Since you are using the same medication for more than required duration an attempt should be made to withdraw medication.


Since you are already off medication for few weeks without much problem it is time to continue without medication.

I must acknowledge that there is always risk of recurrence of depression so it is important to be watchful and see a doctor as soon as you see some symptoms.

I hope this helps you.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ashok Kumar 2 hours later
What about the lamictal, should I go off of it also?
doctor
Answered by Dr. Ashok Kumar 6 minutes later
Brief Answer:
If it was simple depression than definitely no

Detailed Answer:
Hello,
Thanks for reverting back to me.

If you have only depression than definitely you can be off from lamictal. Lamictal have little role in simple depression and generally useful in resistant depression which fails to respond to antidepressants.


Considering above facts I think you can remain off to all medications but with watchful approach.

I hope this assists you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ashok Kumar 1 hour later
thank you Dr. XXXXXXX
doctor
Answered by Dr. Ashok Kumar 6 hours later
Brief Answer:
You are always welcome

Detailed Answer:
Dear XXXXXXX
Thanks for your compliment.

I am glad to know that information was useful for you.

You can post any number of queries in future with provided friendly URL and I will be happy to answer them in least possible time.

Wish you great health ahead.

Thanks again.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Prestique

doctor1 MD

Hello. I suffer from OCD/anxiety/ADD. I will start a master in september and need something that works. I am currently taking celexa 10mg at night...

doctor1 MD

I suffer from anxiety and depression , and was on 100mg of pristiq , down to 50mg and then straight off that dose, as per the advice of a...

doctor1 MD

I have been noticing my tongue sweeps in the back of my mouth. It wakes me up at night because it feels like my tongue is stuck to my teeth it is...